Jump to content

Antidepressant that is good with Risperdal


Recommended Posts

Guest novice

You have to be careful with antidepressants if the psychosis is not fully under control. What I understand about your daughter is that 1.75 mg of Risperdal barely repesses the psychosis/schizophrenia.

Risperdal itself can cause "negative symptoms" or depressive symptoms that look like negative symptoms. Sometimes, psychiatrists deny this.

Taking an antidepressant is probably something that should be considered only after she's on a bit higher dosage.

Most antidepressants (SSRI's) increase serotonin while risperdal blocks serotonin in a specific way. I'm not saying such a combination can't be sensible (it benefitted me), but one has to question two meds to fight each other.

If she'd want to take an antidepressant an SSRI'would probably the best. A good choice would be Zoloft (activating, few side effects), Lexapro (neutral, few side effects) and Paxil (sedating, addictive and strong).

It's just something that your daughter should discuss with her psychiatrist. And please keep in mind, that these bad moments may pass as she adjusts more and more to the Risperdal.

Link to comment
Share on other sites

I vote for Wellbutrin.The reason being as the above poster mentioned Risperdal antagonizes certain serotonin receptors whereas SSRI inhibitors increases levels of serotonin so there might be some antagonsim between the two kinds of meds. IMHO raising the dosage of Risperdal is I think a poor plan unless there is flair up of pscyhotic symptoms.

Link to comment
Share on other sites

Strattera, while indicated as an ADD medication, might be a better option than Wellbutrin as it has no direct effect on dopamine.  If you buy into the dopamine hypothesis of schz., increasing dopamine levels may not be the best idea.  SNRIs do have an indirect effect on DA but it should be considerably less than Wellbutrin. 

Provigil might be another option.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...